Alert archive / Texas / Special Weather Statements in 2019

Special Weather Statement, NWS Austin/San Antonio, TX

May 8, 2019Gillespie County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 8, 2019, 7:37 AM CDT for Gillespie County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2019, 7:37 AM CDT (12:37 UTC)
Expired
May 8, 2019, 8:00 AM CDT
In force
23 min
Issued by
NWS Austin/San Antonio, TX

County Gillespie County, TX

The radar

The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 0.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2538 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
3.2
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

868 
WWUS84 KEWX 081237
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
737 AM CDT Wed May 8 2019
 
TXZ188-081300-
Gillespie TX-
737 AM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILLESPIE COUNTY UNTIL
800 AM CDT...

At 737 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cain City, or near Fredericksburg, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fredericksburg, Stonewall, Blumenthal, Luckenbach, Eckert, Cain City,
Willow City, Grapetown, Rocky Hill, LBJ State Park and LBJ National
Historical Park.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central Texas.

LAT...LON 3023 9859 3014 9875 3014 9889 3021 9897
      3050 9868 3050 9859
TIME...MOT...LOC 1237Z 227DEG 32KT 3020 9884 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 8, 7:31 AM CDT, 6 minutes earlier.

Area forecast discussion, May 8, 7:31 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
731 AM CDT Wed May 8 2019

.UPDATE...
Quick issuance of the zones to add the Severe Thunderstorm Watch
(151) for the Edwards Plateau, Hill Country, and Austin Metro areas.
Currently there is one severe thunderstorms that produced at least
Golf Ball sized hail just to the east of Kerrville. Other storms are
on going on the western side of Bexar County and near Boerne.
Convective Allowing Models (CAMs) show a broken line of thunderstorms
that will slowly progress across South Central Texas through the day.
Activity should decrease this evening, but not before the threat of
both strong to severe storms (main threats are hail, wind if any
bowing segments develop, and an isolated tornado is possible) and
brief heavy rainfall and potentially flash flooding. Parts of Metro
Austin picked up 2.5-2.85 inches of rain in just over an hour last
night, with more rain expected over these areas today and for the
days to come.

&&

.PREV DISCUSSION... /ISSUED 641 AM CDT Wed May 8 2019/

AVIATION...
SHRA/TSRA will gradually become more numerous as they move from west
to east across South Central Texas this morning into afternoon, then
decrease from west to east tonight.

At KDRT, expect VCSH with MVFR CIGs and SE winds 10 to 15 KTs rapidly
becoming VFR mid morning with passage of a dryline shifting winds to
NW at 7 to 15 KTs. VFR prevails through tonight with variable winds
of 5 KTs or less.

At KSAT/KSSF, -SHRA with LIFR/IFR conditions SE winds of 7 to 11 KTs
will continue through the morning with a TEMPO of TSRA from 12Z-16Z.
Winds turn S at 12 to 18 KTs and gusty late morning with CIGs slowly
rising to MVFR, then low end VFR late afternoon into evening. Have
gone VCTS this afternoon due to uncertainty of redevelopment. CIGs
lower to MVFR this evening and IFR overnight as winds decrease to
around 5 KTs.

At KAUS, SHRA with IFR conditions will develop at KAUS by mid
morning with S winds of 8 to 12 KTS. CIGs slowly rise to MVFR midday
and low end VFR late afternoon as S winds increase to 12 to 20 KTs
and gusty late morning through early evening with TEMPO of TSRA from
18Z-22Z. CIGs lower to MVFR this evening and IFR overnight as winds
decrease to around 5 KTs. A cold front moves through late Thursday
morning with winds shifting to N at 10 to 15 KTs.

PREV DISCUSSION... /ISSUED 311 AM CDT Wed May 8 2019/

SHORT TERM (Today through Thursday)...
The latest surface analysis shows an upper trough across New Mexico
with a dry-line extending from the Panhandle down across West Texas.
The focus of ongoing convection has been north of our area ahead of
the dry-line with only a few showers across the western counties. As
the dry-line progresses east, a line of storms along the boundary is
expected to move into area later this morning. With high CAPE, from
3500-4000 J/kg, severe storms with large hail and damaging winds are
expected. Greatest chances for strongest storms will be in the Hill
Country and northeastern counties. The threat for locally heavy rain
is also play today with PWATS still elevated, ranging from 1.7 to
1.9. This is particularly important for areas that have already
received multiple rounds of downpours over the past couple of days.
With already saturated ground, rapid run-off leading to flash
flooding will likely occur. A Flash Flood Watch is in effect for
vulnerable counties, including Blanco, Burnet, Gillespie, Hays,
Llano, Travis, and Williamson counties. It is extremely important to
stay weather aware and avoid areas prone to flooding.

With the dry-line progressing eastward, clearing skies out west with
residual showers in the eastern CWA by tonight. By Thursday, multiple
features increase rain chances, yet again. A cold front moves into
the area Thursday bringing more rain. Timing and progression of the
front will be crucial to rainfall amounts. As of now, highest totals
look to be in our southeastern counties.

LONG TERM (Thursday Night through Tuesday)...
Thursday night into Friday will likely still see widespread showers
and storms from the cold front as it slows near our southern border.
WPC has a moderate risk for Excessive Rainfall for our far eastern
border, with a slight risk covering the I-35 corridor, and a marginal
for the remaining area. These risk categories refer to the potential
for rainfall amounts to exceed flash flood guidance.

Bottom Line: The continuing wet pattern will set the area up for
flash flooding as well as potential river flooding. Avoid all areas
prone to flash flooding. Do not drive into flooded roadways. Have
multiple ways to receive weather alerts.

As the frontal boundary slowly dissolves and moves east, Sunday will
see low chances for rain, and higher chances for some sun. The relief
is short-lived as the next approaching upper low increases rain
chances by Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  69  82  57  69 /  80  40  50  80  70
Austin Bergstrom Intl Airport  82  69  82  57  70 /  70  40  50  80  70
New Braunfels Muni Airport     82  68  81  58  70 /  70  30  60  80  70
Burnet Muni Airport            81  66  79  53  66 /  80  30  30  60  60
Del Rio Intl Airport           90  66  85  60  71 /  10   0  40  70  60
Georgetown Muni Airport        81  68  81  55  69 /  80  30  40  70  60
Hondo Muni Airport             86  67  82  59  72 /  60  10  50  70  50
San Marcos Muni Airport        82  68  82  57  71 /  70  30  60  80  70
La Grange - Fayette Regional   85  71  84  61  74 /  70  50  60  90  70
San Antonio Intl Airport       82  69  81  59  71 /  70  20  50  80  70
Stinson Muni Airport           82  70  81  60  71 /  60  20  60  80  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Blanco-Burnet-
Gillespie-Hays-Llano-Travis-Williamson.

&&

Aviation...Hampshire
Short-Term/Long-Term...Treadway
Hazardous weather outlook, May 8, 7:31 AM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
731 AM CDT Wed May 8 2019

TXZ171>173-183>194-202>209-217>225-228-091245-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
731 AM CDT Wed May 8 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A severe thunderstorm watch has been issued for most of the
Edwards Plateau, Hill Country, and Austin metro area through 1 pm
this afternoon. An enhanced to slight risk of severe storms is
forecast across much of South Central Texas today into tonight
with a potential of very large hail, damaging wind gusts, and even
isolated tornadoes. In addition, repeat storms moving over the
same areas could lead to heavy rains and flash flooding. A Flash
Flood Watch is in effect for the eastern Hill Country into the
Austin Metro area from 10 AM through 7 PM today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of showers and thunderstorms continue Thursday through
Tuesday. The threat for heavy rains and flooding is elevated with
strong to severe storms also possible. The highest threats are on
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather or flooding to the National Weather
Service.

In the hours before

Special weather statement, May 8, 4:13 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
413 AM CDT Wed May 8 2019

TXZ185-203-080945-
Uvalde TX-Real TX-
413 AM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE AND
SOUTHEASTERN REAL COUNTIES UNTIL 445 AM CDT...

At 412 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan Wells, or 13 miles southwest of Leakey, moving northeast at 35
mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Leakey, Reagan Wells, Concan, Tuff, Garner State Park and Rio Frio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 2989 9966 2968 9960 2963 9960 2962 9959
      2946 9954 2946 9992 2962 10002
TIME...MOT...LOC 0912Z 244DEG 30KT 2958 9990

CP
Special weather statement, May 8, 4:43 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
443 AM CDT Wed May 8 2019

TXZ185>187-203-081030-
Uvalde TX-Kerr TX-Real TX-Bandera TX-
443 AM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA...WEST CENTRAL
KERR...NORTHEASTERN UVALDE AND EASTERN REAL COUNTIES UNTIL 530 AM
CDT...

At 442 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leakey, moving northeast at 20 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Leakey, Vanderpool, Tuff, Garner State Park, Rio Frio, Reagan Wells,
Utopia, Concan, Lost Maples State Natural Area and Prade Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2949 9982 2972 9995 3007 9970 2982 9945
      2944 9941
TIME...MOT...LOC 0942Z 225DEG 17KT 2968 9984

CP
Special weather statement, May 8, 7:19 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
719 AM CDT Wed May 8 2019

TXZ189-190-205-206-081300-
Comal TX-Bexar TX-Blanco TX-Kendall TX-
719 AM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BLANCO...
SOUTHEASTERN KENDALL...NORTH CENTRAL BEXAR AND CENTRAL COMAL COUNTIES
UNTIL 800 AM CDT...

At 719 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fair Oaks Ranch, or 8 miles east of Boerne, moving northeast at 35
mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Canyon Lake Dam, Canyon Lake, Fair Oaks Ranch, Bulverde, Guadalupe
River State Park, Smithson Valley, Fischer, Spring Branch, Twin
Sisters, Bergheim, Timberwood Park, Anhalt, Startzville, Specht Store
and Honey Creek State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central Texas.

LAT...LON 3006 9829 3004 9830 2993 9816 2986 9817
      2965 9860 2976 9869 3008 9836
TIME...MOT...LOC 1219Z 233DEG 32KT 2975 9860

HAMPSHIRE
Local storm report, May 8, 7:30 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 AM CDT WED MAY 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HAIL             3 ESE KERRVILLE-SCHREIN 29.98N 99.09W
05/08/2019  E2.00 INCH       KERR               TX   PUBLIC

&&
Local storm report, May 8, 7:33 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT WED MAY 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HAIL             CENTER POINT            29.94N 99.04W
05/08/2019  E1.25 INCH       KERR               TX   PUBLIC

&&
Special weather statement, May 8, 7:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
737 AM CDT Wed May 8 2019

TXZ188-081300-
Gillespie TX-
737 AM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILLESPIE COUNTY UNTIL
800 AM CDT...

At 737 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cain City, or near Fredericksburg, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fredericksburg, Stonewall, Blumenthal, Luckenbach, Eckert, Cain City,
Willow City, Grapetown, Rocky Hill, LBJ State Park and LBJ National
Historical Park.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central Texas.

LAT...LON 3023 9859 3014 9875 3014 9889 3021 9897
      3050 9868 3050 9859
TIME...MOT...LOC 1237Z 227DEG 32KT 3020 9884

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:51 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
May 7, 7:52 PM CDTSpecial Weather StatementEWXTravis38 min
May 7, 8:15 PM CDTSpecial Weather StatementEWXBurnet45 min
May 7, 8:16 PM CDTSpecial Weather StatementEWXWilliamson44 min
May 7, 8:48 PM CDTFlash Flood WarningEWXHays3 hr
May 7, 9:32 PM CDTRiver Flood WarningEWXTravis5 hr
May 7, 9:54 PM CDTFlash Flood WatchEWXBlanco, Burnet, Gillespie, Hays, Llano, Travis and 1 more21 hr
May 8, 4:13 AM CDTSpecial Weather StatementEWXReal32 min
May 8, 4:43 AM CDTSpecial Weather StatementEWXReal47 min
May 8, 5:24 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real66 min
May 8, 6:33 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kendall, Kerr57 min
May 8, 7:19 AM CDTSpecial Weather StatementEWXComal41 min
May 8, 7:58 AM CDTSpecial Weather StatementEWXVal Verde47 min
May 8, 8:39 AM CDTSpecial Weather StatementEWXEdwards66 min
May 8, 9:20 AM CDTSpecial Weather StatementEWXKerr40 min
May 8, 9:24 AM CDTSpecial Weather StatementEWXBurnet51 min
May 8, 9:32 AM CDTSevere Thunderstorm WarningEWXBurnet, Llano18 min
May 8, 9:57 AM CDTSpecial Weather StatementEWXGillespie, Kerr, Llano48 min
May 8, 10:01 AM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall, Kerr59 min
May 8, 10:07 AM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr3 hr
May 8, 10:42 AM CDTSpecial Weather StatementEWXBurnet48 min
May 8, 10:59 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Hays, Llano, Travis61 min
May 8, 11:01 AM CDTSpecial Weather StatementEWXBlanco, Comal, Kendall59 min
May 8, 11:40 AM CDTAreal Flood AdvisoryEWXBlanco, Kendall6 hr
May 8, 11:58 AM CDTSevere Thunderstorm WarningEWXTravis, Williamson32 min
May 8, 12:16 PM CDTFlash Flood WarningEWXComal, Hays6 hr
May 8, 12:19 PM CDTAreal Flood AdvisoryEWXTravis, Williamson6 hr
May 8, 12:21 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson2 min
May 8, 12:27 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson48 min
May 8, 12:55 PM CDTRiver Flood WarningEWXBlanco30 hr
May 8, 1:32 PM CDTRiver Flood WarningEWXTravis26 hr
May 8, 2:43 PM CDTRiver Flood WarningEWXBlanco14 hr
May 8, 2:43 PM CDTRiver Flood WarningEWXBlanco, Hays14 hr
May 8, 3:06 PM CDTRiver Flood WarningEWXHays17 hr
May 8, 3:06 PM CDTRiver Flood WarningEWXHays20 hr
May 8, 3:06 PM CDTRiver Flood WarningEWXCaldwell, Hays29 hr
May 8, 3:09 PM CDTRiver Flood WarningEWXCaldwell, Gonzales37 hr
May 8, 3:18 PM CDTRiver Flood WarningEWXHays13 hr
May 8, 3:18 PM CDTRiver Flood WarningEWXTravis17 hr
May 8, 6:53 PM CDTRiver Flood WarningEWXWilliamson9 hr

Nearby

Special Weather Statements in Texas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.